Facial swelling from abcess

Patient

Q: I went to the er two nights ago they gave me iv antibiotics. The abscess in my mouth went down to practically nothing...I am taking the pill form and it's come back horrible worse.. what should I do

Symptoms:  Facial swelling
Doctor

A:   Thank you for your question. It is possible that this abscess has become infected once more, and is not responding to oral antibiotic treatment. We strongly recommend that you return to your doctor or emergency department to have this oral abscess reevaluated. You may need to have it surgically drained and cleaned by a oral surgeon and restarted on a course of IV antibiotics. Please seek medical attention immediately.

Thank you for consulting AskTheDoctor.com

Related Q&A

Q: Can a poorly performed lumbar puncture cause permanent paralysis? My father has recently undergone several lumbar pun...

Q: Does the morning after pill still work during ovulation? I had sex yesterday and the condom broke, I took ellaone 30 ...

Q: Hi, my 4 year old son had a fever for 2 days, then developed a sandpaper like texture on the tummy and chest. Now ski...

Q: I have a cold I've been to the doctor and I'm on OTC and a Z pack and he also said to buy Affrin because I was oppose...

Q: (Barium Swallow and Achasia Cardia) Name of patient: Radhika Sivapuram Age: 30years Gender: Female Date of Birth:...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews